T Nation

Labs Indicate Liver Damage?

Hello, I’ve been getting some abdominal awareness in my upper right quadrant. But what is really worrying me, is lots of leg cramps and spasms, joint point and muscle pain. Tenderness on the bottom of my feet. My stool is also yellowish, I have a metallic taste come and go in my mouth, and I have trouble sleeping. My doc indicated high Bilirubin is associated with gallbladder. Sent for an ultrasound, didn’t see anything. But when I start to research all my levels which were high the first thing I see come up is liver. Please help.

ALBUMIN 5.2 (3.6 - 5.1 g/dL) H
BILIRUBIN, TOTAL 1.8 (0.2 - 1.2 mg/dL) H
BILIRUBIN, DIRECT 0.4 ( < OR = 0.2 mg/dL) H
BILIRUBIN, INDIRECT 1.4 (0.2 - 1.2 mg/dL (calc)) H

Are these high enough something could be seriously wrong? I just started 100mg test cyp weekly and I want to make sure I’m not doing the wrong thing. My first dose did not feel anything like it did when I had done this a few years ago. Please help.

The levels aren’t high enough to be critical but worth investigating.

Testosterone could be the cause but then so could many drugs. What medications are you currently taking? History of alcohol abuse or hepatitis? Has a physician done a liver and spleen assessment? You mentioned discolored stool, does it float?

Hi C27, thanks for the response

I am 32 I did abuse alcohol in my mid 20s but I have not in a long time. More recently, I have been using Phenibut and Cialis and I stupidly used HCGenerate for a week and I’ve felt these symptoms since. The only thing I’ve had done is an ultrasound. Should I push for more liver examination? Is this costly and do you recommend anything?

And sorry I did not answer all of your questions, stool does seem to be lighter than usual. (float)

I would just stop taking the herbal and OTC medications AND supplements, try to eat a whole food diet for a couple of weeks and retest for a liver panel. It’s probably something that’s messing with your liver function. It’s hard to say whether your alcohol use has led to cirrhosis. If your biliary ducts were blocked due to gallstones, the levels would likely be significantly higher.

C27, am I ok to stay on the test?

Id be most concerned with the upper right quadrant pain. If the doc gave you the ok to continue with the Test I don’t see why that needs to be disrupted.

Did you get AST ALT GGT CRP and the hemotology panel?

Above 2mg/dL indirect bilirubin is considered jaundiced. Itchy skin?

C27,

AST 30 (10-40 U/L)
ALT 26 (9-46 U/L)

I do not see GGP or CRP on here I don’t think

GLOBULIN 2.2 (1.9-3.7 g/dL (calc))
PROTEIN, TOTAL 7.4 (6.1-8.1 g/dL)
ALKALINE PHOSPHATASE 52 (40-115 U/L)

The panels on here are Hepatic which I have shown you most of, Basic metabolic, CBC (includes diff/plt), TSH, free test

Would any of those of interest? Is CBC close to hematology panel at all?

I have not noticed overly itchy skin but now that you mention it maybe a bit more than usual… Are you thinking maybe hepatitis or something?

Yeah CBC, lytes, WBC, sometimes stuff like clotting factor times PTT INR are ordered for liver diseases. I wouldn’t be too excited with low AST ALT and slightly elevated bilirubin. I’m sure if you started to feel worse, like a sudden increase in pain, nausea or vomiting, or fever you’ll go get checked out.

C27…

Let me give you the back story. For the last year or so, I was working out, feeling good, making progress, I was in good physical condition and was not suffering any pains, etc. but I have suffered from low T for several years, about a month and a half ago, I foolishly used a herbal Test booster (HCGenerate) and about a week into that my libidio and erections totally crashed. I freaked out thought maybe my body would correct itself, a week later, I get attacked by pain every, muscles, cramps, joints, bloating, metallic taste in my mouth, gaseous, like my body is completely out of whack, the bottoms of my feet are tender. Fast forward to now, it’s not quite as bad but I’m still dealing with these issues, and they seem to return when I take Cialis or things that are taxing to the liver (from what I think) my PCP did that blood work, and said get an ultrasound.

They didn’t come back with anything. I went to a urologist, he said since your T is low we’ll put you on weekly injections, like I said I was slowly slowly coming out of that state (maybe, I could achieve erection with Cialis), and I had my first T shot last week and I felt like my libido and erections dropped again. What in the world is going on with me, man? I’m trying to research as much as possible, I don’t know if my E2 is high, or something is going on with my liver… I told my urologist about my liver concerns and he said go back to your PCP so I put in a call with her earlier…

Just as a guess, maybe some kind of immune reaction? How long have you had the tender soles?

About a month and a half now. Basically about a week after I stopped taking HCGenerate. Should I get checked for Hepatitis? :frowning:

I’m no expert on the wide range of symptoms you’re experiencing, and god knows what herbal supplements could do to you. But one thing really stands out to me. Increase in E2 seems to always follow increase in T due to increased aromatization. Some of the symptoms you describe sound very much like high E2. Seems step one would be to get that tested (be sure to do it at a time when you are feeling the symptoms).

Feisty… do you know if E2 will naturally level itself out or will I definitely have to take something?

Liver issues could be from like stated above. Also high amounts of red meat and tylenol. I did my labs once with the prior 2 weeks eating beef for up to 3 of my 7 meals. My liver numbers where through the roof. Doc asked all the normal questions saying they wanted to keep a close eye on them. Changed my diet, went to more chicken,fish and turkey. Went back 4 weeks later lvl were perfect.
Also the libido could be from the test. Some test will give you that problem cyp does it to me, just like deca. I stay with ent and have no problem.

Is HCGenerate an oral hCG or injectable?

[quote]C27 H40 O3 wrote:
Is HCGenerate an oral hCG or injectable?[/quote]

Oral test booster

Orally, hCG is denatured by stomach acid[some oral enzymes(proteins in other words) are given with a strong antacid to prevent this] and cannot function as hCG or the analogue LH. In fact, of the thousands of peptides that make up one molecule of hCG, it can only be absorbed by your small intestine in most cases as fewer than 4 amino acid peptides. Without the shape and all the correct positive and negative charges of the original molecule it won’t do what the original did.

As you know, these types of things are really best worked up by your primary care physician. It’s very difficult to diagnose anything without all the information available and with no physical exam. So, please take everything I say with a grain of salt.

You have an indirect bilirubinemia also referred to as unconjugated bilirubinemia. There are many things that can cause this. It’s unlikely to be gallstones since that would cause an elevated direct bilirubin with elevations in alkaline phosphatase as well. And a normal ultrasound pretty much rules that out.

With normal alkaline phosphatase, AST, ALT and just an isolated mild indirect bilirubinemia it may just resolve on its own or you may have something benign such as Gilbert’s syndrome, although that would not explain all your other symptoms. It’s difficult to say if the symptoms are related to your elevated direct bilirubin or not. A quick search on Google will show you that hemolysis, viral hepatitis, cholestasis, etc are possible causes of indirect bilirubinemia as well. These are all good places to start. You may want to give it some time, recheck levels, and if they’re still elevated you could have your primary care physician investigate those possibilities further. If they are not really giving you the answers you want, maybe you could have them refer you to a gastroenterologist. However, I can tell you right now, most doctors will not be too terribly excited about an indirect bilirubin of 1.4.

The yellow stools that float indicate you may have some malabsorption going on. Celiac disease can cause this, amongst many other things, but that is something you may want to look into because it is fairly common.

Hope this helps a little.

Could be fatty liver disease. If an ultra showed nothing, push for an MRI which is better at identifying fatty deposits. If one is pushing on your bile duct, it could cause this. I had something similar a couple yrs ago…, resolved from weight loss and giving up sugar / soda